Background: A friend had been taking adderall, ritalin and zoloft together for about 3 months. He stopped all of them cold turkey for about a week because of the adderall/ritalin shortages and finally had to order them online. He decided to stop using zoloft altogether.
He's been back on the adderall and ritalin now for about 1.5-2 weeks. I'm not sure what kind (XR e.g.)/dosages he's taking, but the adderall is taken in the morning and the ritalin at night.
Question: The alarming thing is ever since he started taking the drugs in the last couple of weeks, he seems super tired/drunk or on downers - slurred speech, slowed speech, clumsiness, tiredness, confusion. I've seen this happen to him before when he's been extremely tired, but it would happen every few months, not every day. The other thing is some days out of the last couple of weeks he's been like that all day, but other times it happens within 5 minutes - he'll be fine, and suddenly get this glazed look in his eyes and start acting strange.
When I ask him if he's OK and tell him he's acting strange, he always says he feels fine, or maybe "just tired."
Is this at all feasibly linked to the week off of everything? Is he just getting used to the drugs again? I know for a fact it's not alcohol. Does it sound like another prescription/illegal drug besides the ones I know he's taking? Any insight would be much appreciated.